Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jan 2, 2006, 9:18 PM EST for Bulloch County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2006, 9:18 PM EST (02:18 UTC)
- Expired
- Jan 2, 2006, 9:45 PM EST
- In force
- 27 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Bulloch County, GA
The radar
The Charleston,SC radar (KCLX), 80 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 6:58 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 030219 SVRCHS GAC031-030245- /O.NEW.KCHS.SV.W.0013.060103T0218Z-060103T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 918 PM EST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BULLOCH COUNTY IN SOUTHEAST GEORGIA * UNTIL 945 PM EST * AT 918 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF BLITCH...OR ABOUT 10 MILES SOUTH OF MILLEN...MOVING EAST AT 25 MPH. THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... BLITCH...HIGHWAY 25 NORTH OF HOPEULIKIT... A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3263 8195 3258 8201 3257 8174 3264 8182 $$
2 follow-up statements
000 WWUS52 KCHS 030230 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 929 PM EST MON JAN 2 2006 GAC031-030245- /O.CON.KCHS.SV.W.0013.000000T0000Z-060103T0245Z/ BULLOCH- 929 PM EST MON JAN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EST FOR NORTHERN BULLOCH COUNTY... AT 929 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BLITCH TO 17 MILES WEST OF BLITCH...MOVING EAST SOUTHEAST AT 45 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE.... BLITCH... RURAL AREAS OF FAR NORTHERN BULLOCH COUNTY... HIGHWAY 25 NORTH OF HOPEULIKIT... A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3263 8195 3258 8201 3257 8174 3264 8182 $$
000 WWUS52 KCHS 030242 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 943 PM EST MON JAN 2 2006 GAC031-030253- /O.EXP.KCHS.SV.W.0013.000000T0000Z-060103T0245Z/ BULLOCH- 943 PM EST MON JAN 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BULLOCH COUNTY WILL EXPIRE AT 945 PM EST... AT 943 PM EST...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3263 8195 3258 8201 3257 8174 3264 8182 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 8:35 PM EST, 43 minutes earlier.
Area forecast discussion, Jan 2, 8:35 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
835 PM EST MON JAN 2 2006
.SHORT TERM /OVERNIGHT/...
DYNAMIC CONVECTION IS EXPECTED TO MOVE THROUGH THE CWFA IN THE
NEXT 2 TO 4 HOURS WITH A CONTINUED THREAT OF LARGE HAIL...DAMAGING
WINDS...AND POSSIBLY AN ISOLATED TORNADO. STEERING AND CONVECTIVE
TRENDS SHOW S END OF THE TSTM CLUSTER DEVELOPING RIGHT OF THE MEAN
FLOW WHICH TARGETS MUCH OF SE GEORGIA N OF INTERSTATE 16 THIS
EVENING. STEEP LAPSE RATES AND STRONG SSE INFLOW SUGGEST THESE
STORMS WILL MAINTAIN DECENT INTENSITIES. WILL PROBABLY NOT UPDATE
ZONES UNTIL COUNTIES ARE CLEARED FROM THE WATCH.
&&
.LAKE WINDS...
CURRENTLY WINDS S TO SE AT 10 TO 15 KT AT PINEVILLE...WINDS
WILL VEER TO WSW AND SHOW A MARKED INCREASED IN SPEEDS A 45 KT
LLJ BEGINS TO ACCELERATE OFF LAKE MARION BY MORNING.
&&
.MARINE...
WINDS HAVE BEEN INCREASING ACROSS THE SOUTH CAROLINA WATERS THIS
EVENING IN THE WAKE OF EARLIER CONVECTION. SHALLOW STABILITY IS
STILL EVIDENT FROM GRAYS REEF OBSERVATION BUT SPEEDS ARE ALSO
SHOWING AN INCREASE. WE LENGTHENED THE SCA OVERNIGHT IN THE
CHARLESTON HARBOR WITH NO OTHER CHANGES TO FLAGS ON THIS UPDATE.
&&
.AVIATION...
CURRENTLY VFR CONDITIONS BUT A BRIEF PERIOD OF MVFR CIGS PSBL
IN THE NEXT FEW HOURS. CONTINUING TO MONITOR CONVECTIVE TRENDS
FOR TSTM ADDITIONS TO BOTH SAV AND CHS TERMS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 1 AM GAZ087-088-099-100.
SC...TORNADO WATCH UNTIL 1 AM SCZ040-042>045-049-050.
LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045.
MARINE...SMALL CRAFT ADVISORY AMZ330-350-352-354-374.
TORNADO WATCH AMZ330.
&&
24Hazardous weather outlook, Jan 2, 7:30 PM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 730 PM EST MON JAN 2 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-031000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 730 PM EST MON JAN 2 2006 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. .SEVERE WEATHER...SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER PORTIONS OF SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA AFTER 8 PM THIS EVENING. THE MAIN HAZARDS EXPECTED WITH THESE STORMS ARE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...ISOLATED TORNADOES ARE POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL 1 AM. PLEASE REFER TO THE LATEST DAY ONE CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER AND THE WATCH COUNTY NOTIFICATION PRODUCT ISSUED BY THE NATIONAL WEATHER SERVICE IN CHARLESTON FOR ADDITIONAL INFORMATION. .LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT THROUGH TUESDAY AFTERNOON FOR LAKE MOULTRIE IN BERKELEY COUNTY SOUTH CAROLINA. REFER TO THE LATEST NON PRECIPITATION STATEMENT AND RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED.
In the hours before
Local storm report, Jan 2, 6:21 PM EST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 NW EDISTO ISLAND 32.61N 80.34W
01/02/2006 0.50 INCH CHARLESTON SC TRAINED SPOTTER
&&Special weather statement, Jan 2, 6:32 PM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 632 PM EST MON JAN 2 2006 SCZ050-030000- CHARLESTON- 632 PM EST MON JAN 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 700 PM EST... AT 632 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED 2 MILES NORTHWEST OF STONO...OR ABOUT 5 MILES SOUTHWEST OF CHARLESTON...MOVING EAST NORTHEAST AT 55 MPH. THIS WILL AFFECT AREAS IN AND AROUND WEST ASHLEY...DOWNTOWN CHARLESTON...MOUNT PLEASANT... JAMES ISLAND. THIS STORM HAS A HISTORY OF PRODUCING 1/2 INCH HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 35 MPH CAN BE EXPECTED.
Local storm report, Jan 2, 6:34 PM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
634 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL WEST ASHLEY 32.80N 80.01W
01/02/2006 0.50 INCH CHARLESTON SC NWS EMPLOYEE
PEA TO DIME SIZE HAIL IN WEST ASHLEY.
&&Local storm report, Jan 2, 6:35 PM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
635 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL JOHNS ISLAND 32.72N 80.07W
01/02/2006 0.50 INCH CHARLESTON SC BROADCAST MEDIA
&&Local storm report, Jan 2, 6:36 PM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
636 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL WEST ASHLEY 32.80N 80.01W
01/02/2006 0.50 INCH CHARLESTON SC NWS EMPLOYEE
PEA TO DIZE SIZE HAIL LASTED LESS THAN 1 MINUTE
&&
24Special weather statement, Jan 2, 7:43 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 743 PM EST MON JAN 2 2006 GAZ087-088-099-100-030200- BULLOCH-CANDLER-JENKINS-SCREVEN- 743 PM EST MON JAN 2 2006 ...SEVERE THUNDERSTORMS ARE POSSIBLE BY 9 PM... A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING RAPIDLY EASTWARD ACROSS CENTRAL GEORGIA THIS EVENING WILL APPROACH BULLOCH... CANDLER...JENKINS AND SCREVEN COUNTIES BY 9 PM. THESE STORMS HAVE A HISTORY OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS AS WELL AS TORNADOES. PEOPLE FROM METTER NORTH TO PORTAL...MILLEN...PERKINS... SYLVANIA AND STATESBORO SHOULD REMAIN ALERT FOR POSSIBLE SEVERE WEATHER OVER THE NEXT FEW HOURS. BE PREPARED TO TAKE QUICK ACTION SHOULD THREATENING WEATHER APPROACH OR IF A SEVERE THUNDERSTORM OR TORNADO WARNING IS ISSUED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 8:43 PM EST | Severe Thunderstorm Warning | CHS | Jenkins | 47 min |
| Jan 2, 9:10 PM EST | Severe Thunderstorm Warning | CHS | Screven | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.